Alert archive / Kentucky / Flash Flood Warnings in 2015

Flash Flood Warning 95, NWS Louisville, KY

December 23, 2015Jefferson County, Kentucky

NWS Louisville, KY issued this flash flood warning at Dec 23, 2015, 7:29 PM EST for Jefferson County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 23, 2015, 7:29 PM EST (00:29 UTC)
Expired
Dec 23, 2015, 10:30 PM EST
In force
3 hr
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Flood severity
None

County Jefferson County, KY

The radar

The Louisville radar (KLVX), 36 km from the middle of the area, began a volume at 00:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.5 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2015-12-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 21 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2015-12-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 313 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
21 J/kg
Mixed-layer CIN
-105 J/kg
Mixed-layer LCL
861 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
313 m²/s²
0-3 km storm-relative helicity
304 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

698 
WGUS53 KLMK 240029
FFWLMK
KYC111-240330-
/O.NEW.KLMK.FF.W.0095.151224T0029Z-151224T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
729 PM EST WED DEC 23 2015

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  JEFFERSON COUNTY IN CENTRAL KENTUCKY...

* UNTIL 1030 PM EST
    
* AT 729 PM EST...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
  HEAVY RAIN ACROSS THE WARNED AREA. FLASH FLOODING IS EXPECTED TO
  BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  LOUISVILLE...JEFFERSONVILLE...JEFFERSONTOWN...ST. MATTHEWS...
  SHIVELY...LYNDON...MIDDLETOWN...DOUGLASS HILLS...PROSPECT...
  HURSTBOURNE...GRAYMOOR-DEVONDALE...WINDY HILLS...ANCHORAGE...
  HURSTBOURNE ACRES...AUDUBON PARK...ST. REGIS PARK...WORTHINGTON
  HILLS...BEECHWOOD VILLAGE...WEST BUECHEL AND BARBOURMEADE.

ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE IN THE
WARNED AREA OVER THE NEXT FEW HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

&&

LAT...LON 3835 8558 3835 8557 3834 8558 3834 8557
      3826 8541 3812 8543 3808 8556 3809 8572
      3804 8588 3801 8593 3809 8591 3818 8590
      3823 8585 3827 8583 3829 8578 3827 8574
      3829 8568 3836 8562

$$

MJ
2 follow-up statements
042 
WGUS73 KLMK 240217
FFSLMK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
917 PM EST WED DEC 23 2015

KYC111-240330-
/O.CON.KLMK.FF.W.0095.000000T0000Z-151224T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JEFFERSON KY-
917 PM EST WED DEC 23 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM EST FOR
JEFFERSON COUNTY...

AT 916 PM EST...PRECIPITATION HAS ENDED ACROSS THE LOUISVILLE METRO
AREA.  HOWEVER...RUNOFF FROM THE HEAVY RAINFALL WILL CONTINUE FOR
THE NEXT FEW HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

&&

LAT...LON 3835 8558 3835 8557 3834 8558 3834 8557
      3826 8541 3812 8543 3808 8556 3809 8572
      3804 8588 3801 8593 3809 8591 3818 8590
      3823 8585 3827 8583 3829 8578 3827 8574
      3829 8568 3836 8562

$$

MJ
781 
WGUS73 KLMK 240320
FFSLMK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1020 PM EST WED DEC 23 2015

KYC111-240330-
/O.EXP.KLMK.FF.W.0095.000000T0000Z-151224T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JEFFERSON KY-
1020 PM EST WED DEC 23 2015

...THE FLASH FLOOD WARNING FOR JEFFERSON COUNTY WILL EXPIRE AT 1030
PM EST...

FLOOD WATERS HAVE RECEDED...AND ARE NO LONGER EXPECTED TO POSE A
THREAT TO LIFE OR PROPERTY. PLEASE CONTINUE TO HEED ANY ROAD
CLOSURES.

LAT...LON 3835 8558 3835 8557 3834 8558 3834 8557
      3826 8541 3812 8543 3808 8556 3809 8572
      3804 8588 3801 8593 3809 8591 3818 8590
      3823 8585 3827 8583 3829 8578 3827 8574
      3829 8568 3836 8562

$$

MJ

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Dec 23, 6:36 PM EST, 53 minutes earlier.

Area forecast discussion, Dec 23, 6:36 PM EST, 53 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
636 PM EST WED DEC 23 2015

...Updated Aviation Discussion...

.SHORT TERM (Now through Thursday Night)...
Issued at 248 PM EST Wed Dec 23 2015

...Severe Thunderstorms With Damaging Winds and Tornadoes Late This
Afternoon into this Evening...

The synoptic pattern early this afternoon features a very amplified
ridge off the eastern seaboard, with a trough sliding into the
central CONUS.  Within this trough, a negatively-tilted shortwave/PV
anomaly was noted across portions of the Central Plains.  This will
slide into northeastern Canada through the period, helping to deepen
a surface low over the Upper Midwest and drag an associated cold
front through the Ohio Valley late tonight.

All focus is on the severe weather threat starting now in southern
IN, and likely to increase through the evening hours across the rest
of Kentucky. Despite virtually no breaks in the cloud cover,
temperatures have managed to climb into the mid and upper 60s across
the region. While a few locations may creep to 70 later this
afternoon/evening, think many areas will remain in the upper 60s.
Therefore, our destabilization will have to take place via low-level
moisture advection, which is ongoing across portions west TN.  Here,
dewpoints have risen into the mid 60s, which should advect northeast
into central KY this evening.  Therefore, despite limited insolation
today, think we will have enough to push SBCAPEs in the 300-700 J/kg
range, perhaps pushing 1000 J/kg across southern KY.

Low-level shear parameters are very impressive given good low-level
turning. Effective SRH values are in excess of 400 m2/s2 across
western TN/eastern AR. Therefore, any storm will have the ability to
rotate. The main complicating factor continues to be storm
mode/coverage, and the effect the current QLCS moving through
western KY/IL/IN will have on storm evolution this evening.  The
near term threat will come from this QLCS now pushing into southern
IN/northern KY. Damaging winds and a few weak tornadoes will be
possible with this activity as it pushes northeast.  There is some
question as to how far east into central KY this activity gets.  The
southern edge has recently slowed, thus do not expect it to cross
portions of central KY.

If indeed central KY remains in the clear from this first QLCS, then
attention will turn to the southwest.  Convection is beginning to
fill in across portions of western TN/eastern AR, where supercells
have begun to develop over the past hour or so within the exit
region of a 110-knot upper-level jet streak.  This activity should
rapidly push northeast into south-central KY this evening. Storm
mode with this round is a bit in question, but semi-discrete
supercells will be possible especially in areas west of I-65 and to
the south of where the current QLCS stalls.  Coordinated with SPC on
the Moderate Risk, thus like the current placement and the main
emphasis on damaging winds (some in excess of 70 mph) and isolated
tornadoes.  Any strong tornado threat will hinge on storm mode once
the convection makes it into southern KY, but a strong tornado
cannot be ruled out across the southwestern CWA given very low
LCLs (around 500m) and impressive low-level shear/helicities.

All this activity will race east and will likely be out of the area
by 5Z or so.  Cooler and drier air will lag the cold front, so
expect overnight lows to remain mild and highs on Thursday to still
climb into the 60s.
.

.LONG TERM (Friday through Wednesday)...
Issued at 255 PM EST Wed Dec 23 2015

...Active Weather Continues Into Early Next Week, Heavy Rain Main
Concern...

Given the very active short term period, will leave the previous
discussion in place.  The main long term impact continues to be on
the potential for heavy rainfall Friday into early next week.  Still
looks like 3 to locally 5 inches of rainfall will be possible during
this timeframe, which may result in some flooding especially across
the northern portions of the forecast area.

Previous Discussion:
Christmas Eve Night...

We'll actually see a brief break in the action Christmas Eve night
as the frontal boundary and deeper moisture feed are shunted off to
the SE. Still some question as to how far SE this front will hang up
given the strength of the Bermuda High. ECMWF continues to be an
outlier during this time, bringing overrunning precipitation chances
back into our region before dawn on Christmas Day. Will mention some
chances mainly across south central KY toward dawn. Temps will be a
bit cooler on the north side of this boundary, with upper 40s north
to mid and upper 50s south.

Christmas Day - Sunday...

The overall pattern as we head through the holiday weekend will
feature troughing across the western CONUS, and strong Bermuda High
holding. We'll be under the SW flow aloft, which will help to
continually pump deep moisture along a stalled frontal boundary
waffling near our region. This will ultimately result in a very mild
and very wet period of weather.

Christmas Day continues to trend toward the wetter scenario as
models generally agree on the warm front slowly lifting north over
our region. Precipitation look to at least make it to the Ohio River
by afternoon, then persisting into the overnight. The pattern then
amplifies Saturday and Sunday as a SW CONUS cutoff low digs into the
Rio Grande River Valley and SE Ridge responds. This will shift the
focus of the frontogenetical rainfall more across southern Indiana
where the bulk of the rainfall will fall through the weekend. This
will also bring the warmer temps on the south side of the boundary
with small diurnal ranges. This system will have plenty of moisture
to work with as soundings show precipitable water values rising to
1.3-1.6 inches, generally over the 90th percentile for this time of
year. Thus, rain could be moderate to heavy at times.

Christmas Day highs should range in the upper 50s and low 60s north,
to mid 60s south. Expect highs in the upper 60s and low 70s
Saturday, with a slightly cooler Sunday as the front dips back down
into our region a bit. Will still be mostly in the 60s. Lows during
this time will be quite mild in the upper 50s and low 60s.

Sunday Night - Tuesday...

Confidence lowers during this time as models diverge on how quick
the upper low ejects out of Texas into the Great Lakes. The models
are playing into their typical biases, with the slower ECMWF holding
onto the SW energy, and the GFS blasting it through. Actually like
the ECMWF solution and its support from the GEM as the Bermuda Ridge
could continue to play a factor in slow overall progress. So,
depending on which solution, or some compromise between the two,
occurs we'll either see a final strong surge of showers and storms
on Monday or Tuesday. Will have to watch and see if another round of
strong storms will be possible early next week as some instability
could occur in the warm sector ahead of the passing front.

Overall, data still suggest that around 3-5 inches of rain could
fall between Christmas and Tuesday, with the bulk of it across
southern Indiana. Given the amount of rainfall from recent days and
the potential for periods of moderate to heavy rainfall, some minor
flooding could become a concern. Still not overly confident given
the subtle model variability with placement of frontogenetical
precipitation. Will continue to monitor latest trends. Will also
note that this active period of weather will likely push SDF and LEX
higher on the standings of the all time wettest year. SDF ranks 9th
as of Dec 21, and LEX ranks 14th.

&&

.AVIATION (00Z TAF Update)...
Updated at 625 PM EST Wed Dec 23 2015

Severe squall line currently moving toward TAF sites.  Eastward
motion of the line is 40 kts, with individual cells moving NE at 55
to 70 kts. Surface winds have topped 50 kts in several locations in
western KY. Isolated cells have produced hail up to 1.75" west of
SDF.

Precipitation to continue after main line goes through for up to 3
hours, with enough moisture to affect cigs and vsbys through the
night.  For now am going above most pessimistic guidance with MVFR
cigs, but there is potential for IFR indicated by some MOS, so will
be closely monitored for possible amendments.

&&

.LMK Watches/Warnings/Advisories...
KY...NONE.
IN...NONE.
&&

Short Term........KJD
Long Term.........KJD
Aviation..........JBS
Hazardous weather outlook, Dec 23, 3:23 PM EST, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
323 PM EST WED DEC 23 2015

INZ076>079-083-084-089>092-KYZ023>034-038-045-053-061>063-070>072-
242030-
ORANGE-WASHINGTON-SCOTT-JEFFERSON-DUBOIS-CRAWFORD-PERRY-HARRISON-
FLOYD-CLARK-HANCOCK-BRECKINRIDGE-MEADE-OHIO-GRAYSON-HARDIN-BULLITT-
OLDHAM-TRIMBLE-HENRY-SHELBY-SPENCER-NELSON-LARUE-BUTLER-EDMONSON-
HART-LOGAN-WARREN-SIMPSON-
INCLUDING THE CITIES OF...PAOLI...ORLEANS...FRENCH LICK...SALEM...
SCOTTSBURG...AUSTIN...MADISON...JASPER...HUNTINGBURG...BROWNSTOWN...
MILLTOWN...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...CLARKSVILLE...LEWISPORT...HAWESVILLE...
HARDINSBURG...IRVINGTON...CLOVERPORT...BRANDENBURG...MULDRAUGH...
BEAVER DAM...HARTFORD...LEITCHFIELD...ELIZABETHTOWN...RADCLIFF...
FORT KNOX...MOUNT WASHINGTON...SHEPHERDSVILLE...HILLVIEW...BROOKS...
LOUISVILLE...LA GRANGE...BUCKNER...CRESTWOOD...PEWEE VALLEY...
BEDFORD...MILTON...EMINENCE...NEW CASTLE...PLEASUREVILLE...
CAMPBELLSBURG...SHELBYVILLE...TAYLORSVILLE...BARDSTOWN...
HODGENVILLE...MORGANTOWN...BROWNSVILLE...HORSE CAVE...MUNFORDVILLE...
RUSSELLVILLE...BOWLING GREEN...FRANKLIN...PROVIDENCE
323 PM EST WED DEC 23 2015 /223 PM CST WED DEC 23 2015/

...TORNADO WATCH 560 IN EFFECT UNTIL 9 PM EST /8 PM CST/ THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

A STRONG STORM SYSTEM WILL BRING SEVERE THUNDERSTORMS TO THE OHIO
VALLEY. THESE SEVERE THUNDERSTORMS WILL BE LIKELY ACROSS SOUTHERN
INDIANA AND NORTHERN KENTUCKY EARLY THIS EVENING...BEFORE
ADDITIONAL SEVERE STORMS AFFECT MAINLY KENTUCKY THIS EVENING INTO
THE EARLY OVERNIGHT HOURS. THESE STORMS WILL BE CAPABLE OF
DAMAGING WINDS IN EXCESS OF 70 MPH IN THE STRONGEST CORES...AND
ISOLATED TORNADOES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SOME HEAVY RAINFALL MAY DEVELOP LATE FRIDAY THROUGH THE MONDAY AS
A WARM FRONT LIFTS NORTHWARD ACROSS THE FORECAST AREA PRODUCING 2
TO 3 INCHES OF RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING.

KYZ035>037-039>043-046>049-054>057-064>067-073>078-081-082-242030-
FRANKLIN-SCOTT-HARRISON-ANDERSON-WOODFORD-FAYETTE-BOURBON-NICHOLAS-
WASHINGTON-MERCER-JESSAMINE-CLARK-MARION-BOYLE-GARRARD-MADISON-GREEN-
TAYLOR-CASEY-LINCOLN-ALLEN-BARREN-MONROE-METCALFE-ADAIR-RUSSELL-
CUMBERLAND-CLINTON-
INCLUDING THE CITIES OF...FRANKFORT...GEORGETOWN...CYNTHIANA...
LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...CARLISLE...
SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...WILMORE...WINCHESTER...
LEBANON...DANVILLE...LANCASTER...RICHMOND...BEREA...GREENSBURG...
CAMPBELLSVILLE...LIBERTY...STANFORD...SCOTTSVILLE...GLASGOW...
TOMPKINSVILLE...EDMONTON...COLUMBIA...RUSSELL SPRINGS...JAMESTOWN...
SALEM...BURKESVILLE...ALBANY
323 PM EST WED DEC 23 2015 /223 PM CST WED DEC 23 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

A STRONG STORM SYSTEM WILL BRING SEVERE THUNDERSTORMS TO THE OHIO
VALLEY. THESE SEVERE THUNDERSTORMS WILL BE LIKELY ACROSS SOUTHERN
INDIANA AND NORTHERN KENTUCKY EARLY THIS EVENING...BEFORE
ADDITIONAL SEVERE STORMS AFFECT MAINLY KENTUCKY THIS EVENING INTO
THE EARLY OVERNIGHT HOURS. THESE STORMS WILL BE CAPABLE OF
DAMAGING WINDS IN EXCESS OF 70 MPH IN THE STRONGEST CORES...AND
ISOLATED TORNADOES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SOME HEAVY RAINFALL MAY DEVELOP LATE FRIDAY THROUGH THE MONDAY AS
A WARM FRONT LIFTS NORTHWARD ACROSS THE FORECAST AREA PRODUCING 2
TO 3 INCHES OF RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING.

KD

In the hours before

Local storm report, Dec 23, 6:47 PM EST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
647 PM EST WED DEC 23 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0636 PM     HAIL             CORYDON                 38.21N 86.13W
12/23/2015  E1.00 INCH       HARRISON           IN   BROADCAST MEDIA

&&

MRC
Local storm report, Dec 23, 6:55 PM EST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
655 PM EST WED DEC 23 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     HAIL             1 SSW NEW ALBANY        38.29N 85.83W
12/23/2015  E0.88 INCH       FLOYD              IN   AMATEUR RADIO

&&

MRC
Local storm report, Dec 23, 7:02 PM EST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
702 PM EST WED DEC 23 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     TSTM WND GST     3 E HARTFORD            37.45N 86.84W
12/23/2015  E53 MPH          OHIO               KY   MESONET

&&

MRC
Local storm report, Dec 23, 7:03 PM EST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
703 PM EST WED DEC 23 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0659 PM     TSTM WND DMG     1 S JEFFERSONVILLE      38.28N 85.73W
12/23/2015                   CLARK              IN   TRAINED SPOTTER

            POWER POLES DOWN.

&&

MRC
Local storm report, Dec 23, 7:06 PM EST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
706 PM EST WED DEC 23 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TSTM WND GST     1 NNE MCQUADY           37.71N 86.51W
12/23/2015  E61 MPH          BRECKINRIDGE       KY   MESONET

&&

MRC
Local storm report, Dec 23, 7:21 PM EST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
721 PM EST WED DEC 23 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0714 PM     HAIL             SHORT CREEK             37.53N 86.48W
12/23/2015  E0.88 INCH       GRAYSON            KY   TRAINED SPOTTER

&&

MRC

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 23, 7:00 PM ESTSevere Thunderstorm WarningLMKBreckinridge, Grayson, Hardin30 min
Dec 23, 7:05 PM ESTSevere Thunderstorm WarningLMKHenry, Jefferson, Oldham, Shelby, Trimble40 min
Dec 23, 7:12 PM ESTSevere Thunderstorm WarningLMKButler, Edmonson, Grayson, Logan, Ohio, Warren33 min
Dec 23, 7:17 PM ESTSevere Thunderstorm WarningLMKBullitt, Hardin, Jefferson, Nelson, Shelby, Spencer43 min
Dec 23, 7:30 PM ESTSevere Thunderstorm WarningLMKBreckinridge, Grayson, Hardin, Meade30 min
Dec 23, 7:45 PM ESTSevere Thunderstorm WarningLMKButler, Edmonson, Grayson, Logan, Warren30 min
Dec 23, 7:50 PM ESTTornado WarningLMKButler, Edmonson, Warren25 min
Dec 23, 7:58 PM ESTSevere Thunderstorm WarningLMKAnderson, Bullitt, Franklin, Nelson, Shelby, Spencer47 min
Dec 23, 8:06 PM ESTTornado WarningLMKEdmonson, Grayson, Hart24 min
Dec 23, 8:23 PM ESTSevere Thunderstorm WarningLMKGrayson, Green, Hardin, Hart, Larue, Marion and 1 more37 min
Dec 23, 8:24 PM ESTSevere Thunderstorm WarningLMKAnderson, Franklin, Henry, Scott, Shelby, Woodford36 min
Dec 23, 8:39 PM ESTSevere Thunderstorm WarningLMKAllen, Simpson, Warren36 min
Dec 23, 8:59 PM ESTSevere Thunderstorm WarningLMKBourbon, Fayette, Harrison, Nicholas, Scott, Woodford46 min
Dec 23, 9:34 PM ESTAreal Flood AdvisoryLMKFayette, Jessamine, Woodford3 hr
Dec 23, 9:38 PM ESTSevere Thunderstorm WarningLMKGreen, Hart, Larue, Taylor22 min
Dec 23, 9:41 PM ESTSevere Thunderstorm WarningLMKAdair, Green, Hart, Metcalfe19 min
Dec 23, 10:01 PM ESTSevere Thunderstorm WarningLMKGreen, Taylor29 min
Dec 23, 10:18 PM ESTAreal Flood AdvisoryLMKBourbon, Harrison, Nicholas, Scott3 hr
Dec 23, 10:19 PM ESTAreal Flood AdvisoryLMKAnderson, Mercer, Washington3 hr
Dec 23, 10:50 PM ESTRiver Flood AdvisoryLMKBourbon36 hr
Dec 23, 10:58 PM ESTSpecial Weather StatementLMKAdair, Casey, Lincoln47 min
Dec 23, 11:00 PM ESTSpecial Weather StatementLMKAdair, Casey, Lincoln45 min
Dec 23, 11:03 PM ESTSevere Thunderstorm WarningLMKAdair, Casey27 min
Dec 23, 11:14 PM ESTSevere Thunderstorm WarningLMKAdair, Cumberland, Metcalfe, Russell36 min
Dec 23, 11:20 PM ESTSevere Thunderstorm WarningLMKCasey, Lincoln40 min
Dec 23, 11:57 PM ESTSevere Thunderstorm WarningLMKClinton33 min
Dec 24, 12:02 AM ESTSpecial Weather StatementLMKGarrard, Lincoln, Madison43 min
Dec 24, 10:14 AM ESTRiver Flood WarningLMKHardin, Nelson5 days
Dec 24, 2:17 PM ESTRiver Flood AdvisoryLMKNicholas, Robertson52 hr

Nearby

Flash Flood Warnings in Kentucky, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.